Alert archive / Hawaii / High Wind Warnings in 2006
High Wind Warning 7, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Nov 2, 2006, 12:39 AM HST for Hawaii County, Hawaii. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2006, 12:39 AM HST (10:39 UTC)
- Expired
- Nov 2, 2006, 3:49 PM HST
- In force
- 15 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 10.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 021039 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1239 AM HST THU NOV 2 2006 ...BIG ISLAND SUMMITS UPGRADED TO HIGH WIND WARNING AND WIND ADVISORY ISSUED FOR HALEAKALA SUMMIT... .WIND INSTRUMENTS ON HALEAKALA...MAUNA LOA...AND MAUNA KEA SHOW THAT WINDS CONTINUE TO INCREASE AT THE SUMMITS EARLY THIS MORNING. HIZ028-022345- /O.UPG.PHFO.WI.Y.0030.000000T0000Z-061103T0200Z/ /O.NEW.PHFO.HW.W.0007.061102T1039Z-061103T0200Z/ BIG ISLAND SUMMITS- 1239 AM HST THU NOV 2 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 45 MPH...WITH SOME GUSTS OVER 60 MPH... ARE EXPECTED TO CONTINUE INTO THE DAYLIGHT HOURS ON THURSDAY. THE WINDS SHOULD DIMINISH LATER IN THE DAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HIZ022-022345- /O.NEW.PHFO.WI.Y.0031.061102T1039Z-061103T0200Z/ HALEAKALA SUMMIT- 1239 AM HST THU NOV 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON. SOUTHWEST WINDS OF 30 TO 40 MPH...WITH SOME GUSTS OVER 50 MPH... ARE EXPECTED TO CONTINUE INTO THE DAYLIHGT HOURS ON THURSDAY. THE WINDS SHOULD DIMINISH LATER IN THE DAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ R BALLARD
2 follow-up statements
000 WWHW70 PHFO 021353 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 353 AM HST THU NOV 2 2006 ...HIGH WIND WARNING CONTINUES FOR BIG ISLAND SUMMITS AND WIND ADVISORY CONTINUES FOR HALEAKALA SUMMIT THROUGH TODAY... .THE TIGHT PRESSURE GRADIENT BETWEEN AN UPPER LEVEL DISTURBANCE PASSING NORTH OF THE ISLANDS...AND UPPER LEVEL RIDGING TO THE SOUTH OF THE ISLANDS...IS RESPONSIBLE FOR THE STRONG WINDS. THE WINDS WILL RELAX LATER TODAY AS THE DISTURBANCE WEAKENS AND STARTS TO MOVE AWAY. HIZ028-030200- /O.CON.PHFO.HW.W.0007.000000T0000Z-061103T0200Z/ BIG ISLAND SUMMITS- 353 AM HST THU NOV 2 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... SOUTHWEST WINDS OF 35 TO 45 MPH...WITH SOME GUSTS OVER 60 MPH... ARE EXPECTED TO GRADUALLY DIMINISH DURING THE DAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HIZ022-030200- /O.CON.PHFO.WI.Y.0031.000000T0000Z-061103T0200Z/ HALEAKALA SUMMIT- 353 AM HST THU NOV 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... SOUTHWEST WINDS OF 30 TO 40 MPH...WITH SOME GUSTS OVER 50 MPH... ARE EXPECTED TO GRADUALLY DIMINISH DURING THE DAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ R BALLARD
000 WWHW70 PHFO 030149 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 349 PM HST THU NOV 2 2006 ...WIND ADVISORY FOR BIG ISLAND SUMMITS... .THE PRESSURE GRADIENT OVER THE ISLANDS IS RESPONSIBLE FOR STRONG WINDS OVER THE SUMMITS OF THE BIG ISLAND. THE WINDS ARE EXPECTED TO CONTINUE TO DECREASE OVERNIGHT. HIZ028-031500- /O.CAN.PHFO.HW.W.0007.000000T0000Z-061103T0200Z/ /O.NEW.PHFO.WI.Y.0032.061103T0200Z-061103T1600Z/ BIG ISLAND SUMMITS- 349 PM HST THU NOV 2 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHWEST WINDS OF 25 TO 30 MPH...WITH SOME GUSTS TO 50 MPH...ARE EXPECTED TO GRADUALLY DECREASE OVERNIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ022-030300- /O.CAN.PHFO.WI.Y.0031.000000T0000Z-061103T0200Z/ HALEAKALA SUMMIT- 349 PM HST THU NOV 2 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY FOR THE HALEAKALA SUMMIT. SOUTHWEST WINDS OF 20 TO 25 MPH WILL CONTINUE TO DECREASE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Nov 1, 9:00 PM HST, 3 hours 39 minutes earlier.
Area forecast discussion, Nov 1, 9:00 PM HST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 900 PM HST WED NOV 1 2006 .SYNOPSIS... RAIN CONTINUES AS A LOW PRESSURE SYSTEM MOVES TOWARDS AND OVER THE MAIN HAWAIIAN ISLANDS. THE RAIN MAY BE HEAVY AT TIMES OVER MAUI COUNTY TONIGHT. THE LOW PRESSURE SYSTEM SHOULD PASS NORTH OF THE ISLANDS TOMORROW...AND THE CHANCE FOR RAIN WILL DECREASE AS WE HEAD INTO THE WEEKEND. EXPECT RAINFALL TO FAVOR THE AFTERNOON AND EVENING HOURS THIS WEEKEND. THE TRADES WILL PROBABLY RETURN EARLY NEXT WEEK. && .DISCUSSION... HAVE TRIMMED BACK A BIT ON THE HEAVY RAINFALL WORDING OVERNIGHT FOR KAUAI AND OAHU. RADARS ARE SHOWING A LULL IN THE ACTION AS THE BEST ISENTROPIC LIFT IS PUSHING EAST AND WEAKENING. WE HAVE TO KEEP THE FLASH FLOOD WATCH GOING...THOUGH...AS THE AIRMASS REMAINS VERY MOIST AND SOMEWHAT UNSTABLE. IT WOULDN/T TAKE MUCH FORCING AT ALL TO GENERATE HEAVY SHOWERS...AND WITH THE WEAK WIND FLOW IN THE LOW LAYERS...THESE COULD BECOME ANCHORED ON THE TERRAIN. MAIN THREAT OVERNIGHT APPEARS TO BE MAUI COUNTY WHERE THE AIRMASS ISN/T QUITE AS WORKED OVER. THERE IS STILL A SHORTWAVE WEST OF THE ISLANDS NEAR 168W THAT COULD START TO ENHANCE SHOWERS OVER THE WESTERN MAIN ISLANDS LATER TONIGHT...THOUGH THE BEST FORCING FROM THIS FEATURE WILL PROBABLY PASS NORTH OF US. && .PREV DISCUSSION... FROM 450 PM...HAVE INCREASED THE WINDS OVER THE HALEAKALA SUMMIT FOR LATER TONIGHT INTO TOMORROW. MODELS INDICATE SOUTHWEST WINDS AT 600 MB TO INCREASE TO AROUND 30 KNOTS TONIGHT...SUBSIDING THROUGH THE DAY TOMORROW. HEAVY RAINS CONTINUE TO BE THE THREAT ACROSS THE MAIN HAWAIIAN ISLANDS THIS AFTERNOON. THE RAIN HAS BEEN HEAVIEST OVER THE KOOLAU RANGE...WITH SOME LOCATIONS RECEIVING IN EXCESS OF 6 INCHES OF RAIN IN THE LAST 12 HOURS. THE LULUKU...WILSON TUNNEL...AND ST STEPHENS RAIN GAGES HAVE REPORTED BETWEEN 8 AND 10 INCHES OF RAIN BETWEEN 2 PM YESTERDAY AND 2 PM TODAY. SOME OF THIS RAIN CONTRIBUTED TO A LANDSLIDE ALONG THE PALI HIGHWAY LATE THIS MORNING. KAUAI AND OAHU HAVE BEEN HARDEST HIT WITH RAINFALL TODAY...AND THEY WILL REMAIN THE PRIMARY TARGETS FOR RAIN TONIGHT AS THEY ARE CLOSEST TO THE LOW PRESSURE SYSTEM PASSAGE. MOLOKAI...MAUI...LANAI AND KAHOOLAWE REMAIN WITHIN THE OVERALL THREAT AREA. THUNDER HAS BEEN REPORTED BY SEVERAL SPOTTERS...AND THUNDERSTORMS WILL REMAIN A POSSIBILITY INTO TONIGHT. THE LOW IS ABOUT 200 MILES SOUTHWEST OF KAUAI THIS AFTERNOON...AND HAS MOVED LITTLE OVER THE LAST FEW HOURS. THE LAST TWO MODEL RUNS OF THE GFS CONTINUE TO DEPICT THE LOW MOVING OVER THE MAIN HAWAIIAN ISLANDS TONIGHT. THE 18Z RUN OF THE WRF-NMM IS A BIT SLOWER WITH THE LOW PASSING OVER THE ISLANDS...AND AS A RESULT HAVE THE MOISTURE LINGERING A BIT LONGER. AT THE SAME TIME...THE WRF-NMM HAS LOWER PRECIPITATION VALUES THAN THE GFS. THE GFS MAY BE A TOUCH TOO FAST IN MOVING THE LOW NORTHEAST OF THE ISLANDS LATE TONIGHT AND INTO TOMORROW...BUT THE PRECIPITATION VALUES SEEM TO BE MORE IN LINE WITH THE OBSERVED RAINFALL. EVEN AS THE LOW MOVES NORTHEAST OF THE ISLANDS LATE THURSDAY...THE ATMOSPHERE WILL REMAIN MOIST...SO DON/T EXPECT THE RAIN TO ABRUPTLY STOP. MODELS AGREE THAT THE SUBTROPICAL RIDGE WILL REDEVELOP NEAR THE BIG ISLAND BY SATURDAY...WITH MOIST SOUTHERLY WINDS CONTINUING FOR THE WESTERN AND CENTRAL ISLANDS AS WE START THE WEEKEND. LONGER RANGE GUIDANCE SHOWS THE SUBTROPICAL RIDGE SHIFTING BACK TO THE NORTH OVER THE ISLANDS OVER THE WEEKEND. EVEN THOUGH MID LEVEL RIDGING WILL BE BUILDING IN FROM THE WEST...THE AIRMASS WILL REMAIN MOIST ENOUGH TO SUPPORT A CONVECTIVE PATTERN THAT COULD LEAD TO LOCALLY HEAVY AFTERNOON AND EVENING SHOWERS OVER THE ISLAND INTERIORS. HIGH PRESSURE WILL BUILD TO THE NORTH OF THE ISLANDS LATER MONDAY ALLOWING THE TRADES TO MAKE A COMEBACK WITH DRIER AIR AND LOWER HUMIDITY SPREADING IN FROM THE EAST. AT 3 PM...HIGH CLOUDS COVER ALL THE MAIN HAWAIIAN ISLANDS EXCEPT FOR THE BIG ISLAND...WHERE THE HIGH CLOUDS ARE BEGINNING TO BRUSH BY. HAVE INCREASED THE CLOUD COVERAGE OVER MOST AREAS TO FULLY REFLECT THE CLOUDY CONDITIONS. && .MARINE... THE NORTH SWELL HAS DECREASED ENOUGH TO STOP THE SURGES IN HILO AND KAHULUI HARBORS...AND AS SUCH...THE STATEMENT HAS BEEN ALLOWED TO EXPIRE. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 6 PM THURSDAY FOR NIIHAU...KAUAI...AND OAHU...MOLOKAI...LANAI...KAHOOLAWE...AND MAUI. && R BALLARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 2:05 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Nov 1, 11:13 PM HST | Wind Advisory | HFO | Hawaii | 86 min |
| Nov 2, 12:39 AM HST | Wind Advisory | HFO | Kalawao | 15 hr |
| Nov 2, 10:06 AM HST | Marine Weather Statement | HFO | 9 hr | |
| Nov 2, 10:34 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
Nearby
High Wind Warnings in Hawaii, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.